Alert archive / Pennsylvania / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this red flag warning at Apr 25, 2014, 11:40 AM EDT for 7 counties in Pennsylvania. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2014, 11:40 AM EDT (15:40 UTC)
- Expired
- Apr 25, 2014, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Binghamton, NY
Counties Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 77 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013 WWUS81 KBGM 251540 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1140 AM EDT FRI APR 25 2014 PAZ038>040-043-044-047-048-072-252300- /O.NEW.KBGM.FW.W.0002.140425T1540Z-140425T2300Z/ BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 1140 AM EDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR NORTHEAST PENNSYLVANIA... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * AFFECTED AREA...NORTHEAST PENNSYLVANIA. * WINDS...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THIS AFTERNOON UNTIL 7 PM. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * TEMPERATURES...IN THE UPPER 50S. * LIGHTNING...NO LIGHTNING EXPECTED. * IMPACTS...RAPID SPREAD OF ANY OUTDOOR FIRES WHICH COULD GET OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ DAVE NICOSIA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this red flag warning went out at Apr 25, 9:55 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 25, 9:55 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 955 AM EDT FRI APR 25 2014 .SYNOPSIS... HIGH PRESSURE OVER THE REGION WILL MAINTAIN THE DRY WEATHER FOR MOST OF THE DAY. LOW PRESSURE IN THE OHIO VALLEY WILL TRACK EAST INTO OUR REGION TONIGHT. THIS WILL BRING RAIN SHOWERS STARTING LATE TODAY LASTING INTO SUNDAY. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... VISIBLE SATELITE IMAGERY SHOWING CLOUDS RAPIDLY CLEARING OUT ACRS WRN AND CNTRL NY. THIS CLEARING IS WORKING EASTWARD INTO NC NY. SO HAVE ADJUSTED CLOUD COVERAGE TO ACCOUNT FOR. NEXT BATCH OF CLOUDS WILL ARRIVE FROM THE GREAT LAKES AND OHIO VALLEY LATER TODAY IN ADVANCE OF NEXT UPPER LEVEL WAVE THAT WAS TRACKING E-NE FROM THE OHIO VALLEY. AS THIS FEATURE TRACKES E-NE IT WILL ADVECT MOISTURE INTO NY AND PA AS WELL AS PROVIDE LIFT AND EVENTUALLY SUPPORT SOME LIGHT PRECIPITATION. SYNOPTIC SCALE MODELS SHOW THAT THE LEADING EDGE OF THIS PRECIP SHIELD REACHES FROM THE FINGER LAKES SOUTH THE SCRANTON WB AREA BY 00Z. THERE WAS FAIRLY GOOD CONSISTENCY AMONG THE SYNOPTIC SCALE MODELS. THE HIGHER RES MESOSCALE MODELS ARE A BIT FASTER BUT SOME HAVE THE LEADING EDGE PRECIPITATION A LITTLE FARTHER EAST AND VERY PATCHY BY 00Z. SO POPS AND PRECIP FROM PREVIOUS SHIFT ARE STILL IN LINE WITH THIS NEWER INTERMEDIATE GUIDC THAT HAS COME IN BEFORE THE MAIN 12Z GUIDC PACKAGE. SO DID NOT MAKE CHANGES TO THE POPS OR WEATHER. JUST TWEAKED TEMPS AND CLOUD COVER BASED ON CURRENT TRENDS. && .SHORT TERM /7 PM THIS EVENING THROUGH SUNDAY NIGHT/... 230 AM UPDATE... A STRONG SFC LOW IN ILLINOIS WILL MOVE EAST TODAY AND THROUGH PA AND NY TONIGHT WITH RAIN SHOWERS. THE LOW AIDED BY A DEEP UPPER LEVEL TROUGH STRETCHING TO THE GULF COAST. A STRONG SLY FLOW AHEAD OF IT WILL BRING MOISTURE INTO THE AREA. GOOD UL JET DYNAMICS WILL CREATE DEEP LIFT TONIGHT. RAINFALL AMOUNTS WILL BE A QUARTER TO A HALF INCH WITH THE HIGHEST AMOUNTS IN THE NORTH AND EAST. RAIN ONSET HAS BEEN DELAYED AGAIN TO AROUND 6 PM NOW. LATE TONIGHT THE STEADY SHOWERS WILL MOVE INTO ERN NY. THE DRY BREAK WILL BE BRIEF DUE TO A COLD FRONT AND STRONG UL SHORT WAVE AND TROF DROPPING SE THROUGH THE CWA. RAINFALL AMOUNTS LESS THAN A QUARTER OF AN INCH BUT COOLER WITH HIGHS MOSTLY 50S. WITH THE LOW BECOMING STACKED AND THE UPPER LEVEL TROF GOING NEGATIVE TILT OFF THE NEW ENGLAND COAST PRECIP WILL LINGER SATURDAY NIGHT AND SUNDAY IN NEW YORK. WITH TEMPERATURES IN THE 30S LATE SAT NGT PRECIP COULD MIX WITH OR CHANGE TO SNOW. SUNDAY NIGHT LOW SHOULD BE FAR ENOUGH OFF THE COAST SO OUR REGION DRIES OUT. THE TREND FOR THIS SYSTEM HAS BEEN TO SLOW DOWN THE PROGRESS AND KEEP THE SHOWERS HERE LONGER. && .LONG TERM /MONDAY THROUGH THURSDAY/... A VERY BLOCKY UPPER LEVEL PATTERN WILL DOMINATE NORTH AMERICA THROUGH THIS PERIOD. INITIALLY H5 LOWS WILL BE LOCATED OVER THE MID WEST AND WESTERN ATLANTIC WITH AN UPPER LEVEL RIDGE EXTENDING FROM CENTRAL CANADA ACROSS THE GREAT LAKES TO THE SOUTHEAST UNITED STATES. THIS OMEGA TYPE BLOCK WILL GRADUALLY SHIFT EASTWARD DURING THIS PERIOD BRINGING A PROLONGED PERIOD OF SHOWERY WEATHER TO OUR REGION. MONDAY INTO MONDAY NIGHT LOOKS DRY WITH UPPER LEVEL RIDGE AXIS IN THE VCNTY. TUESDAY THROUGH FRIDAY WILL CARRY HIGH CHC POPS FOR RAIN SHOWERS AS UPPER LEVEL LOW IN THE MID WEST GRADUALLY TRANSLATES EASTWARD INTO THE GREAT LAKES REGION. WILL KEEP POPS IN THE HIGH CHC CATEGORY DUE TO UNCERTAINTY ASSOCIATED WITH UPPER LEVEL LOWS. TEMPS WILL BE SLIGHTLY BELOW NORMAL. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS WILL PERSIST THROUGH THE DAYLIGHT HOURS WITH A BKN MID DECK. LOW PRES WILL TRACK FROM THE OHIO VALLEY NORTHEAST ACROSS LAKE ONTARIO OVERNIGHT. THE ASSOCIATED COLD FRONT AND MID LEVEL SHORT WAVE WILL BRING ABOUT A SIX HOUR PERIOD OF MVFR RAIN TO THE TERMINALS BEGINNING AROUND 00Z. AFTER 06Z AS THE FRONT CROSSES THE TERMINALS THE RAIN WILL END BUT MVFR CIGS WILL PERSIST. LIGHT WINDS BECOMING S/SE LATER THIS MORNING AT 10-15 KNOTS AND CONTINUING THROUGH 06Z THEN SHIFTING TO THE WEST. OUTLOOK... SAT...MVFR CNTRL NY WITH SCT -SHRA. SUN-MON...VFR. TUE...RESTRICTIONS POSSIBLE LATE DAY IN RAIN SHOWERS. && .FIRE WEATHER... TODAY WITH HIGH PRESSURE HANGING ON THE AFTN MIN RH WILL DROP TO 30 PERCENT BEFORE THE RAIN SHOWERS COME IN BETWEEN 4 PM AND MIDNIGHT. STRONGER WINDS OF 15 TO 20 MPH EARLY AFTN IN THE CENT SRN TIER AND FINGER LAKES OF NY. LESS WIND ELSEWHERE. NOT QUITE ENOUGH FOR ANOTHER RED FLAG WARNING. SOAKING RAIN TONIGHT THEN LIGHT SHOWERS SAT TO SUN SO NO THREAT FOR FIRE WEATHER THROUGH SUNDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC/DJN NEAR TERM...DJN SHORT TERM...TAC LONG TERM...RRM AVIATION...RRM FIRE WEATHER...
Hazardous weather outlook, Apr 25, 2:36 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 236 AM EDT FRI APR 25 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-260645- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 236 AM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Pennsylvania, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.